Oklahoma, 2026

Winter Storm in Oklahoma, January 23 to 25, 2026

January 23 to 25, 2026 · NWS TSA · 25 events in 25 counties and zones

A low pressure system moving east from off the Mexican Baja coast phased with a strong northern stream low pressure system over the Southern Plains. Precipitation began across eastern Oklahoma during the evening of the 23rd, as these systems approached the area.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A low pressure system moving east from off the Mexican Baja coast phased with a strong northern stream low pressure system over the Southern Plains. Precipitation began across eastern Oklahoma during the evening of the 23rd, as these systems approached the area. A couple rounds of heavy wintry precipitation fell across the region through the morning of the 25th. During the first round of precipitation, widespread snow, some heavy, fell north of I-40, with a mixture of sleet and freezing rain south of I-40. The second round began during the evening of the 24th and continued through the morning of the 25th. Heavy snow fell generally north of I-44, with a mixture of heavy sleet and snow south of I-40. Storm totals of up to 12 inches of snow and up to 6 inches of sleet fell across the area. Far southeastern Oklahoma also received up to one quarter of an inch of glaze from freezing rain, before the precipitation changed to sleet and snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 23, 5:45 PM CST, 1 hour 15 minutes earlier. Its key messages:

  • Updated at 1129 AM CST Fri Jan 23 2026
  • A very high impact winter storm will arrive tonight through Sunday, bringing climatologically extreme snow and sleet totals to the entire forecast area.
  • Life threatening cold will also develop tonight, continuing through Monday morning. Lows Monday morning will be near or below zero.
  • Travel will become very difficult to nearly impossible at times.
  • Temperatures will be slow to moderate next week, so societal impacts will persist for several days.
Area forecast discussion, Jan 23, 5:45 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
545 PM CST Fri Jan 23 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1129 AM CST Fri Jan 23 2026

 - A very high impact winter storm will arrive tonight through Sunday,
   bringing climatologically extreme snow and sleet totals to the
   entire forecast area.

 - Life threatening cold will also develop tonight, continuing through
   Monday morning. Lows Monday morning will be near or below
   zero.

 - Travel will become very difficult to nearly impossible at times.

 - Temperatures will be slow to moderate next week, so societal
   impacts will persist for several days.

&&

.SHORT TERM...
(Through tonight )
Issued at 1129 AM CST Fri Jan 23 2026

An arctic front has moved through the forecast area. Very cold and
dry air is pouring in from the north. Northerly winds will gust to
25-35 mph through the remainder of the day. Temperatures will remain
below freezing for northeast OK and northwest AR through the
afternoon. Areas south of I-40 will gradually cool to freezing by
late afternoon. Meanwhile, precipitation will slowly spread north
during the afternoon and evening hours. The initially dry lower
levels will limit precipitation potential, especially in the north.
Most model guidance shows precipitation reaching the ground by late
afternoon or early evening for southeast OK, spreading to the
remainder of the area during the late evening.

By late evening, surface temperatures will be in the teens north of
I-40, and 25-30 F south of there. This is expected to result in
mostly snow (some sleet may mix in) for northern areas. The forecast
is more uncertain for central and southern areas, with a gradual
transition from mostly snow to mostly sleet heading south. Some CAM
guidance shows mostly snow in the McAlester to Fort Smith Corridor,
and if this occurred it could snow upwards of 8-12 inches tonight.
But there is other guidance showing mostly sleet, so in this case
perhaps a couple of inches of sleet would fall instead. Some of
these differences can be tied to model microphysics differences
rather than actual meteorological uncertainty. As the exact corridor
of transition will likely be variable, trended the forecast to more
of a blend of sleet and snow for a good chunk of central and
southeast OK as well as west-central AR. Any freezing rain should be
limited to far southeast OK, and even there sleet will dominate. A
few rumbles of thunder may occur in southeast OK where there are
hints of minimal convective instability. Models have commonly
underestimated this threat in similar patterns in the past. In terms
of intensity, snowfall rates in the heavier bands may reach as high
as 2 inches per hour, creating extremely treacherous travel
conditions.

There is a clear trend in 12z model guidance for lighter
precipitation tonight north of the I-44 corridor, with the heaviest
axis of precipitation shifted south. The current forecast was
updated to slightly tamp down on precip totals to reflect this, but
it does not change the overall messaging of high impact winter
weather that will occur. Future shifts may continue with further
adjustments if these trends continue. For central and northern
areas, total snow through Saturday morning will range from 3 to as
much as 12 inches. Sleet totals will range from 1-3 inches, with
central OK and west-central AR seeing a mixture of both types as
noted earlier. Freezing rain accumulations will mostly be 0.15
inches or less and right near the Red River. Temperatures by
Saturday morning will be in the single digits in the north, and
teens in the south. Wind chills Saturday morning may reach -5 to -15
F north of I-40, and +9 to -5 F south of there.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 1129 AM CST Fri Jan 23 2026

Light snow and sleet will diminish Saturday morning. Most guidance
is now in agreement on a break for most if not all of the forecast
area Saturday late morning into mid afternoon. Southeast OK would
have the best chance of light sleet persisting through this period.
Temperatures will remain bitterly cold, generally pretty close to 10
F in the north, and 15-20 F in the south. It will remain breezy with
very low wind chills.

By mid afternoon Saturday the next phase of this storm system will
commence. Model trends this morning have shifted the 2nd
precipitation band slightly southeast and slightly drier. They have
also trended towards pulling sleet slightly further north at onset,
perhaps as far north as a line from Okmulgee to Fayetteville. But
even if this does occur, sleet will transition to snow for all areas
by Sunday morning. With cooling upper levels the snow ratios are
expected to become excellent, perhaps 15-1 or better near the end of
the storm. This second phase will drop another 3 to 12 inches of
snow in the north and up to 1-3 inches of sleet in the south (may
end up being more snow than sleet). Overall storm totals will mostly
be between 6 and 16 inches of snow (central and north) with 2-4
inches of sleet in the south, with blending expected in the middle.
An isolated storm total of up to 20 inches is possible, but not
expected. Snow will end by Sunday early afternoon.

Skies will clear Sunday night with winds going nearly calm.
Considering these factors and a deep snowpack, low temperatures will
fall to zero or below for the entire forecast area. Some typically
cold areas may fall below -10 F. Any slight breezes will make it
feel even colder. Temperatures will probably climb into the low to
mid 20s Monday and perhaps above freezing for a few hours Tuesday or
Wednesday afternoon before an additional push of cold air arrives.
This will then keep high temperatures below freezing with lows in
the teens into at least late week. Unfortunately this implies that
very little of what falls will melt until at least late next week,

&&

.AVIATION...
(00Z TAFS)
Issued at 545 PM CST Fri Jan 23 2026

As of 2330Z/530 PM CST, VFR was prevailing at all TAF sites.
Anticipate cigs steadily falling through the evening, becoming
MVFR by midnight or so. Main change from this aviation forecast package
was pushing the onset of precipitation back a couple of hours at
each TAF site, with most terminals seeing precipitation beginning closer
to midnight. Otherwise not too many other changes were made.
Timing for heaviest precipitation remains very low and TAFs may
need to be amended through the period to capture heavier bands of
precipitation approaching or impacting the aerodromes. With
heavier precipitation, both cigs and vsbys may fall to IFR or LIFR
levels. Some brief improvement to flight conditions may occur
beginning early to mid afternoon Saturday through sunset as the
first wave of heavy precipitation shifts east of the area,
resulting in only isolated to scattered snow/sleet showers behind
it. Another heavy round of precipitation is expected to occur
beyond the TAF period.

Mejia

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL    9  11   7  16 / 100  90 100  80
FSM   17  20  13  20 / 100 100 100  80
MLC   16  18   9  18 / 100 100 100  80
BVO    5  10   5  14 / 100  90 100  60
FYV    9  16   7  17 / 100 100 100  80
BYV    8  11   8  15 / 100 100 100  80
MKO   13  16   8  16 / 100 100 100  80
MIO    8  10   6  14 / 100  90 100  80
F10   11  14   7  16 / 100 100 100  80
HHW   20  20  13  19 / 100 100 100  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 3 PM CST Sunday for OKZ049-053>076.

     Extreme Cold Warning from midnight tonight to noon CST Monday
     for OKZ049-053>076.

AR...Winter Storm Warning until 3 PM CST Sunday for ARZ001-002-010-
     011-019-020-029.

     Extreme Cold Warning from midnight tonight to noon CST Monday
     for ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...06
LONG TERM....06
AVIATION...67
Hazardous weather outlook, Jan 23, 5:16 PM CST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 PM CST Fri Jan 23 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-242330-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 PM CST Fri Jan 23 2026

...MAJOR WINTER STORM IMPACTS TONIGHT THROUGH SUNDAY...
...DANGEROUS COLD EXPECTED TONIGHT THROUGH MONDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Elevated.
	AREA...Along and North of Interstate 40.
	ONSET...After 7 PM.

	Additional Accumulations in Later Periods.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...After 8 PM.

	WIND CHILL.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A wintry mix of precipitation will expand across eastern Oklahoma
and northwest Arkansas early evening and increasing in coverage
and intensity overnight tonight. Snow is expected to prevail north
of Interstate 40, with a sleet and snow mix along and south of
Interstate 40 across southeast Oklahoma into portions of west
central Arkansas. A brief period of freezing rain is possible
over far southeast Oklahoma. A corridor of intense snow and sleet
rates is likely to develop overnight generally within the
corridor of along and north of Interstate 40 and south of Highway
412. Expect road conditions to deteriorate overnight area wide,
and will occur quickly within the heaviest snow and sleet rates.
Snow and sleet will taper off from west to east by Saturday
afternoon. Additional heavy snow and sleet spread across the
region Saturday night into Sunday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Winter Weather Potential...Dangerous Wind
					  Chill Potential.
MONDAY AND TUESDAY...Dangerous Wind Chill Potential.
WEDNESDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
A second round of heavy snow and sleet will overspread the area
Saturday evening and continue into the day Sunday. Total snow
accumulations through Sunday will range from 8 to 14 inches north
of Interstate 40 across northeast Oklahoma and far northwest
Arkansas, with locally higher amounts near 18 inches likely. Snow
and sleet totals of 3 to 12 inches are forecast along and south
of Interstate 40. There is potential for extreme amounts of sleet
across southeast Oklahoma which will prolong the impact to travel.
Dangerous to near impossible travel conditions are expected this
weekend with very slow improvement in road conditions into early
next week. Avoid travel if possible this weekend. Ensure adequate
emergency supplies are acquired including any needed medications.
Dangerously cold temperatures will continue this weekend through
at least Monday with periods of wind chill values of zero to minus
15 degrees.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Preparations for a major winter storm and dangerous cold event
should have been completed. Hazardous road conditions from
significant accumulations of snow and sleet will result in
accidents and possibly stranded vehicles. Widespread road closures
are expected across the area. Along with the winter
precipitation, bitterly cold temperatures and wind chill values
below zero will occur at times from tonight through Monday
morning. Warming stations will be needed.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 winter storm. Local standard time, as filed.

Winter Storm, Osage

When
January 23, 7:00 PM CST to January 25, 8:00 AM CST
Where
Osage forecast zone
Reported by
Emergency Manager

Winter Storm, Pawnee

When
January 23, 7:00 PM CST to January 25, 8:00 AM CST
Where
Pawnee forecast zone
Reported by
Emergency Manager
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Winter Storm, Tulsa

When
January 23, 7:00 PM CST to January 25, 9:00 AM CST
Where
Tulsa forecast zone
Reported by
Emergency Manager
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Winter Storm, Rogers

When
January 23, 7:00 PM CST to January 25, 9:00 AM CST
Where
Rogers forecast zone
Reported by
Emergency Manager
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Winter Storm, Creek

When
January 23, 7:00 PM CST to January 25, 9:00 AM CST
Where
Creek forecast zone
Reported by
Emergency Manager
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Winter Storm, Okfuskee

When
January 23, 7:00 PM CST to January 25, 9:00 AM CST
Where
Okfuskee forecast zone
Reported by
Emergency Manager
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Winter Storm, Okmulgee

When
January 23, 7:00 PM CST to January 25, 10:00 AM CST
Where
Okmulgee forecast zone
Reported by
Emergency Manager
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Winter Storm, Wagoner

When
January 23, 7:00 PM CST to January 25, 10:00 AM CST
Where
Wagoner forecast zone
Reported by
Emergency Manager
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Winter Storm, Muskogee

When
January 23, 7:00 PM CST to January 25, 11:00 AM CST
Where
Muskogee forecast zone
Reported by
Emergency Manager
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Winter Storm, McIntosh

When
January 23, 7:00 PM CST to January 25, 11:00 AM CST
Where
McIntosh forecast zone
Reported by
Emergency Manager
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Winter Storm, Pittsburg

When
January 23, 7:00 PM CST to January 25, 11:00 AM CST
Where
Pittsburg forecast zone
Reported by
Emergency Manager
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Winter Storm, Haskell

When
January 23, 7:00 PM CST to January 25, 1:00 PM CST
Where
Haskell forecast zone
Reported by
Emergency Manager
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Winter Storm, Latimer

When
January 23, 7:00 PM CST to January 25, 1:00 PM CST
Where
Latimer forecast zone
Reported by
Emergency Manager
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Winter Storm, Pushmataha

When
January 23, 7:00 PM CST to January 25, 10:00 AM CST
Where
Pushmataha forecast zone
Reported by
Emergency Manager
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
January 23, 8:00 PM CST to January 25, 8:00 AM CST
Where
Washington forecast zone
Reported by
Emergency Manager
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Winter Storm, Nowata

When
January 23, 8:00 PM CST to January 25, 9:00 AM CST
Where
Nowata forecast zone
Reported by
Emergency Manager
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Winter Storm, Craig

When
January 23, 8:00 PM CST to January 25, 9:00 AM CST
Where
Craig forecast zone
Reported by
Emergency Manager
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Winter Storm, Mayes

When
January 23, 8:00 PM CST to January 25, 10:00 AM CST
Where
Mayes forecast zone
Reported by
Emergency Manager
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Winter Storm, Cherokee

When
January 23, 8:00 PM CST to January 25, 11:00 AM CST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Winter Storm, Sequoyah

When
January 23, 8:00 PM CST to January 25, 1:00 PM CST
Where
Sequoyah forecast zone
Reported by
Emergency Manager

Winter Storm, Le Flore

When
January 23, 8:00 PM CST to January 25, 2:00 PM CST
Where
Le Flore forecast zone
Reported by
Emergency Manager

Winter Storm, Choctaw

When
January 23, 8:00 PM CST to January 25, 10:00 AM CST
Where
Choctaw forecast zone
Reported by
Emergency Manager
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Winter Storm, Ottawa

When
January 23, 9:00 PM CST to January 25, 11:00 AM CST
Where
Ottawa forecast zone
Reported by
Emergency Manager
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Winter Storm, Delaware

When
January 23, 9:00 PM CST to January 25, 11:00 AM CST
Where
Delaware forecast zone
Reported by
Emergency Manager
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Winter Storm, Adair

When
January 23, 9:00 PM CST to January 25, 1:00 PM CST
Where
Adair forecast zone
Reported by
Emergency Manager
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1307492, 1307497, 1307499, 1307500, 1307503, 1307504, 1307506, 1307507, 1307510, 1307511, 1307515, 1307516, 1307518, 1307523, 1307493, 1307494, 1307495, 1307501, 1307508, 1307514, 1307519, 1307521, 1307496, 1307502, 1307509.